Results 1 to 5 of 5
How safe is it to come off of Crestor?
  1. #1
    Pjwp is offline New Member
    Join Date
    Jan 2009
    Posts
    3

    Default How safe is it to come off of Crestor?

    My husband is a Physical education teacher and has been taking Health education classes for the last three years to further his education. In his latest text, and we all know that health education information is constantly being revised, he discovered that a healthy person, not at high risk for heart disease, and whose total cholesterol level is in the normal range (200 mg/dL) should have an HDL, level of more than 35 mg/dL, and an LDL, level of less than 130 mg/dL in order to minimize the risk of heart disease. According to the NHLBI the triglyceride level below 200 mg/dL , is considered to be normal.

    We have reviewed his blood work papers as far back as 2005 and his was always within the normal range, stated above. He is not obese but does have a family history of high blood pressure. Our family doctor started him on Crestor nearly two years ago and it is killing our sex life. He gave him a sample of Cialis and an Rx for it but, he discarded it. (of which I am glad) This is the last thing he wants is more medication.

    My question is has anyone every came off of Crestor, with the advice from a doctor, without side effects? If there are consequences to this, I'd also like to know. Thanks ahead of time and I am appreciative that this site is here!

  2. #2
    cvtldy1958 is offline Member
    Join Date
    Feb 2009
    Posts
    54

    Default hi...just wanted to reply to your easy post!

    His levels are great! His B/P is great! why was he put on it to begin with? thats what i don't get.

    as far as going off Crestor, absolutely, why not.?
    there are no side-effects to going off of it..but someone put him on it for a reason?

    so..............if he does:

    watch his B/P..all week on a regular basis
    watch his diet, fat etc...
    did i say watch his B/P?

    and get regular bloodwork done to make sure nothing creeps up. he sounds healthy, so not to worry.

    just stop taking it..easy as that.

    too many men have heart attacks because they didn't check their blood levels, or the b/p. So I can't emphasize that enough.

    good luck

  3. #3
    Pjwp is offline New Member
    Join Date
    Jan 2009
    Posts
    3

    Default

    Quote Originally Posted by cvtldy1958 View Post
    His levels are great! His B/P is great! why was he put on it to begin with? thats what i don't get.

    as far as going off Crestor, absolutely, why not.?
    there are no side-effects to going off of it..but someone put him on it for a reason?

    so..............if he does:

    watch his B/P..all week on a regular basis
    watch his diet, fat etc...
    did i say watch his B/P?

    and get regular bloodwork done to make sure nothing creeps up. he sounds healthy, so not to worry.

    just stop taking it..easy as that.

    too many men have heart attacks because they didn't check their blood levels, or the b/p. So I can't emphasize that enough.

    good luck
    Hi & thanks, he does have high BP and the guidelines they were using are old guidelines for everything. He isn't sure other than that. He was recently diagnosed as diabetic (type 2) I think his eating a plate of my fudge may have caused that, but he didn't tell his doctor this. SO, he is also on glumetza for that. He now sees the harm he may have caused himself by not mentioning all the facts. He would like to come off of all of his medications and try to control his problems with diet and exercise.

  4. #4
    pharmd06 is offline Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    262

    Default

    there are no side effects per say for going off crestor. this needs to be discussed with the prescribing doctor. remember the cholesterol guidelines change once you have diabetes.

    also remember that high blood pressure and diabetes are way more likely to cause ED than crestor...
    "Nothing in medicine is 100%"

  5. #5
    Pjwp is offline New Member
    Join Date
    Jan 2009
    Posts
    3

    Default

    Thanks for the input...Glumetza 500mg and Lisinopril 5mg are the only two he takes regularly. It wasn't until he began the Crestor that he started having problems. That's why we thought it was that. He'll see his physician on the 10th of March and discuss it then. In the meantime, we were looking for answers.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22